MAUDE Adverse Event Report: SYNTHES GMBH VA LOCKSCR ø2.7 HE 2.4 SELF-TAP L18 TAN; SCREW, FIXATION, BONE

SYNTHES GMBH VA LOCKSCR ø2.7 HE 2.4 SELF-TAP L18 TAN; SCREW, FIXATION, BONE
Catalog Number 04.211.018TS
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580)
Date of Event 11/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d2b: additional product code: hrs.D9: complainant part is not expected to be returned for manufacturer review/investigation.E1: (b)(6) hospital.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in japan as follows: it was reported that on (b)(6) 2023, the patient underwent a removal surgery.The primary surgery was performed with the clavicle plate and the screws for the clavicle diaphyseal fracture on (b)(6) 2022.When the plate was removed, the four screws broke under the screw heads.The surgeon turned the screw head twice to remove it and it broke under the screw head.Although the surgeon tried to remove the broken screws with hollow reamer and other instruments, they could not be removed.The four screw shafts remained in the body.The surgery was completed successfully within 30 minutes delay.Patient status/ outcome: progress is under observation.According to the surgeon, possible cause other than the product is too many screws and the screws were fixed too tightly.The surgeon asked the following questions.What is the number of cases of broken screws in relation to the number of va clavicle plates used in japan? which has more cases of broken screws, cortex screws or locking screws? how many cases of each? no further information is available.This report is for one (1) va lockscr ã¸2.7 he 2.4 self-tap l18 tan.This is report 3 of 4 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h6: device history record (dhr) review conducted: sterile part:04.211.018ts.Sterile lot no: 9l07988.Release to warehouse date: 11 feb, 2022.Expiry date: 01 feb, 2027.Manufacturing site: werk selzach.Supplier: früh verpackungstechnik ag.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Non-sterile part: 04.211.018.Non-sterile lot: 624p946.Manufacturing site: werk selzach.Release to warehouse date: 27 jan, 2022.Supplier: (b)(4).A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.G1.

Brand Name
VA LOCKSCR ø2.7 HE 2.4 SELF-TAP L18 TAN
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach CO 2545
SZ   2545
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18240903
Report Number8030965-2023-15122
Device Sequence Number12552686
Product Code HWC
UDI-Device Identifier10886982119018
UDI-Public(01)10886982119018
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K103243
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.211.018TS
Device Lot Number9L07988
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/09/2023
Supplement Date Received by Manufacturer01/16/2024
Initial Report FDA Received Date11/30/2023
Supplement Report FDA Received Date01/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.7 TI VA LCP CLAV PL SFT/ CS3/ LFT/ -S; VA LOCKSCR ø2.7 HE 2.4 SELF-TAP L14 TAN; VA LOCKSCR ø2.7 HE 2.4 SELF-TAP L14 TAN; VA LOCKSCR ø2.7 HE 2.4 SELF-TAP L20 TAN; VA LOCKSCR ø2.7 HE 2.4 SELF-TAP L20 TAN; VA LOCKSCR ø2.7 HE 2.4 SELF-TAP L20 TAN
Patient Age25 YR
Patient SexMale